Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:42 PM CDT for Wapello County, Iowa. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 9:42 PM CDT (02:42 UTC)
- Expired
- Apr 14, 2012, 9:58 PM CDT
- In force
- 16 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS53 KDMX 150242
SVRDMX
IAC179-150315-
/O.NEW.KDMX.SV.W.0026.120415T0242Z-120415T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 1015 PM CDT
* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTH OF HEDRICK...OR 8 MILES NORTHEAST OF OTTUMWA...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4090 9218 4101 9261 4116 9250 4117 9237
4116 9217 4090 9217
TIME...MOT...LOC 0242Z 283DEG 39KT 4107 9222
WIND...HAIL 70MPH 1.00IN
$$
LEE1 follow-up statement
467
WWUS53 KDMX 150258
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SAT APR 14 2012
IAC179-150309-
/O.CAN.KDMX.SV.W.0026.000000T0000Z-120415T0315Z/
WAPELLO IA-
958 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4090 9218 4101 9261 4116 9250 4117 9237
4116 9217 4090 9217
TIME...MOT...LOC 0259Z 283DEG 39KT 4103 9198
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 5:51 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 14, 5:51 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 551 PM CDT SAT APR 14 2012 .UPDATE 15/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL BE THE FOCUS OF SEVERE THUNDERSTORMS. TORNADOES ARE MOST LIKELY EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE MAXIMIZED. AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE TO VERY HIGH SHEAR VALUES. HIGH POPS TONIGHT WITH SEVERE WORDING. HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT WIDESPREAD THREAT. .LONG TERM /SUNDAY THROUGH SATURDAY/... COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS WISCONSIN AND NE IOWA. ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON. WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT ISSUED WIND HEADLINES WITH THIS PACKAGE. FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY. HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS. CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH EXTENDED. && .AVIATION...15/00Z NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING... MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT. ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO... WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSON LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT SAT APR 14 2012 IAZ033-044-045-057-058-070-071-081-082-092-093-152030- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086- 094>097-152030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 14, 9:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 SW EDDYVILLE 41.12N 92.68W
04/14/2012 E2.50 INCH MONROE IA TRAINED SPOTTER
&&
DEROYLocal storm report, Apr 14, 9:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 WSW OSCEOLA 41.02N 93.82W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL. 1.67 INCHES OF RAIN IN AN HOUR
AND TWENTY MINUTES ALSO.
&&
SNIVELYLocal storm report, Apr 14, 9:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 NW OSKALOOSA 41.31N 92.67W
04/14/2012 E1.00 INCH MAHASKA IA TRAINED SPOTTER
QUARTER SIZE HAIL AND EST. 60 TO 70 MPH WIND GUSTS.
&&
SNIVELYLocal storm report, Apr 14, 9:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 1 NW EDDYVILLE 41.16N 92.64W
04/14/2012 E1.75 INCH MAHASKA IA TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
SNIVELYLocal storm report, Apr 14, 9:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
938 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 N CORNING 41.07N 94.74W
04/14/2012 ADAMS IA TRAINED SPOTTER
FARM OUTBUILDING DESTROYED BY EITHER WIND OR TORANDO. THE
EVENT WAS NOT OBSERVED.
0305 PM HAIL 7 NNW CARBON 41.14N 94.87W
04/14/2012 E1.00 INCH ADAMS IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL HAS BEEN
FALLING FOR ABOUT FIVE MINUTES.
0327 PM HAIL 1 NE MASSENA 41.26N 94.76W
04/14/2012 E0.88 INCH CASS IA LAW ENFORCEMENT
0351 PM TORNADO 9 NW CRESTON 41.15N 94.49W
04/14/2012 ADAMS IA AMATEUR RADIO
RAIN-WRAPPED TORNADO. RETRANSMISSION OF REPORT FROM
352PM.
0355 PM TSTM WND DMG 9 N CORNING 41.12N 94.76W
04/14/2012 ADAMS IA EMERGENCY MNGR
LARGE BRANCHES DOWN
0415 PM HEAVY RAIN 8 ENE GREENFIELD 41.34N 94.32W
04/14/2012 E1.40 INCH ADAIR IA AMATEUR RADIO
TOTAL RAINFALL FROM THE FIRST STORM.
0424 PM HAIL 8 W WINTERSET 41.33N 94.18W
04/14/2012 E1.00 INCH MADISON IA LAW ENFORCEMENT
AT HIGHWAY 92 AND PITZER ROAD
0430 PM HAIL 1 WSW WINTERSET 41.33N 94.03W
04/14/2012 M1.00 INCH MADISON IA TRAINED SPOTTER
0431 PM HAIL 3 W WINTERSET 41.34N 94.08W
04/14/2012 M1.00 INCH MADISON IA AMATEUR RADIO
0441 PM TSTM WND DMG WINTERSET 41.34N 94.02W
04/14/2012 MADISON IA LAW ENFORCEMENT
WIND BLOWING OVER ROAD SIGNS.
0456 PM HEAVY RAIN 3 W WINTERSET 41.34N 94.08W
04/14/2012 M1.50 INCH MADISON IA AMATEUR RADIO
1.5 INCHES OF RAIN IN 30 MINUTES
0508 PM HEAVY RAIN 3 WNW ORIENT 41.21N 94.47W
04/14/2012 M4.00 INCH ADAIR IA TRAINED SPOTTER
ONE AND A HALF INCHES BEFORE 500 PM. AN ADDITIONAL TWO
AND A HALF INCHES FROM 500 PM TO 700 PM. RAINFALL TOTAL 4
INCHES
0514 PM HAIL 4 SSW DES MOINES INT AI 41.48N 93.69W
04/14/2012 E0.88 INCH WARREN IA TRAINED SPOTTER
0519 PM HAIL 2 S DES MOINES 41.55N 93.62W
04/14/2012 E1.00 INCH POLK IA TRAINED SPOTTER
REPORT FROM DES MOINES INTERNATIONAL AIRPORT. HAIL FELL
FROM 519 PM UNTIL 537 PM. LARGEST HAIL WAS 1 INCH.
0521 PM HAIL 3 SSW DES MOINES INT AI 41.49N 93.68W
04/14/2012 E1.00 INCH WARREN IA TRAINED SPOTTER
0525 PM HAIL S DES MOINES 41.58N 93.62W
04/14/2012 E1.00 INCH POLK IA TRAINED SPOTTER
0527 PM HAIL 1 SE DES MOINES INT AIR 41.52N 93.65W
04/14/2012 E1.00 INCH POLK IA TRAINED SPOTTER
LOCATED AT ARMY POST RD AND SE 5TH ST.
0530 PM HAIL DES MOINES 41.58N 93.62W
04/14/2012 E0.88 INCH POLK IA PUBLIC
PEA TO NICKEL SIZE HAIL NEAR THE CAPITOL BUILDING IN
DOWNTOWN DES MOINES
0644 PM TSTM WND DMG ATLANTIC 41.40N 95.01W
04/14/2012 CASS IA PUBLIC
SHINGLES BLOWN OFF HOME. SMALL BRANCHES BROKEN OFF.
0647 PM HAIL 1 W CRESTON 41.06N 94.38W
04/14/2012 E1.00 INCH UNION IA LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
0647 PM HAIL MURRAY 41.04N 93.95W
04/14/2012 E0.88 INCH CLARKE IA PUBLIC
MAINLY PEA TO DIME SIZE. A FEW NICKEL SIZE HAIL STONES
0647 PM HAIL 5 NW OSCEOLA 41.08N 93.84W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
0650 PM HAIL 5 SW NEW VIRGINIA 41.13N 93.80W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
0653 PM FLASH FLOOD ATLANTIC 41.40N 95.01W
04/14/2012 CASS IA EMERGENCY MNGR
FLASH FLOODING REPORTED IN ATLANTIC. WATER AT LEAST 18
INCHES DEEP COVERING ROADS.
0654 PM HAIL 1 W NEW VIRGINIA 41.18N 93.75W
04/14/2012 E1.25 INCH WARREN IA TRAINED SPOTTER
0655 PM TSTM WND DMG 1 N LENOX 40.90N 94.56W
04/14/2012 TAYLOR IA 911 CALL CENTER
LARGE TREE KNOCKED DOWN OVER THE ROAD NEAR THE
INTERSECTION OF HIGHWAY 49 AND HIGHWAY 34.
0657 PM HAIL 5 SW CRESTON 41.01N 94.43W
04/14/2012 E1.00 INCH UNION IA AMATEUR RADIO
0700 PM HAIL NEW VIRGINIA 41.18N 93.73W
04/14/2012 M1.25 INCH WARREN IA PUBLIC
MEASURED 1.2 INCHES AFTER MELTING FOR A FEW MINUTES.
0700 PM HAIL 5 S MARTENSDALE 41.30N 93.74W
04/14/2012 E0.88 INCH WARREN IA TRAINED SPOTTER
0706 PM TSTM WND GST 2 W DIAGONAL 40.81N 94.38W
04/14/2012 E50.00 MPH RINGGOLD IA TRAINED SPOTTER
50 MPH WINDS REPORTED
0709 PM HAIL CRESTON 41.06N 94.36W
04/14/2012 E0.75 INCH UNION IA TRAINED SPOTTER
40 TO 50 MPH WINDS WITH HAIL.
0720 PM HAIL 5 SW LORIMOR 41.08N 94.12W
04/14/2012 E1.75 INCH UNION IA LAW ENFORCEMENT
0724 PM TSTM WND DMG CRESTON 41.06N 94.36W
04/14/2012 UNION IA AMATEUR RADIO
20 INCH TREES DOWN. STRUCTURAL AND ROOF DAMAGE TO
HOSPITAL. LARGE TREES UPROOTED.
0729 PM HAIL MURRAY 41.04N 93.95W
04/14/2012 E2.75 INCH CLARKE IA TRAINED SPOTTER
0730 PM HAIL 2 WSW OSCEOLA 41.02N 93.82W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL. 1.67 INCHES OF RAIN IN AN HOUR
AND TWENTY MINUTES ALSO.
0730 PM TSTM WND GST WINTERSET 41.34N 94.02W
04/14/2012 E60.00 MPH MADISON IA TRAINED SPOTTER
ESTIMATED 60 MPH GUST AT INTERSECTION OF HIGHWAYS 169 AND
92 ON WEST SIDE OF WINTERSET.
0737 PM TORNADO 2 NW OSCEOLA 41.05N 93.80W
04/14/2012 CLARKE IA TRAINED SPOTTER
TORNADO ON THE GROUND. LOOKING NORTHWEST FROM LAKESIDE
CASINO NEAR OSCEOLA.
0737 PM HAIL 4 NNW OSCEOLA 41.09N 93.80W
04/14/2012 E0.88 INCH CLARKE IA TRAINED SPOTTER
0739 PM TSTM WND GST 4 S DALLAS CENTER 41.63N 93.98W
04/14/2012 E70.00 MPH DALLAS IA TRAINED SPOTTER
0744 PM TSTM WND GST 2 W WEST DES MOINES 41.57N 93.79W
04/14/2012 E60.00 MPH DALLAS IA TRAINED SPOTTER
REPORTED NORTH OF THE JORDAN CREEK MALL.
0745 PM TSTM WND DMG 4 S DALLAS CENTER 41.63N 93.98W
04/14/2012 DALLAS IA AMATEUR RADIO
12-13 TREE SNAPPED AT BASE.
0746 PM HAIL 2 NNE OSCEOLA 41.06N 93.76W
04/14/2012 E1.00 INCH CLARKE IA TRAINED SPOTTER
AND ... 50 TO 60 MPH FROM THE SOUTHWEST.
0748 PM HAIL 2 WNW NEWTON AIRPORT 41.69N 93.06W
04/14/2012 E0.50 INCH JASPER IA TRAINED SPOTTER
MARBLE-SIZED HAIL
0750 PM TSTM WND DMG DES MOINES 41.58N 93.62W
04/14/2012 POLK IA TRAINED SPOTTER
POWER LINES DOWN...POWER OUTAGES...4-5 INCHES RUNNING
WATER IN STREETS DUE TO HEAVY RAINFALL.
0751 PM TSTM WND GST DES MOINES 41.58N 93.62W
04/14/2012 M65.00 MPH POLK IA MESONET
SOUTH WIND AT 65 MPH AT BLANK PARK ZOO IN SOUTH DES
MOINES.
0753 PM TSTM WND DMG 3 N DES MOINES 41.62N 93.61W
04/14/2012 POLK IA TRAINED SPOTTER
10 INCH DIAMETER LIMBS DOWN ALONG EAST 18TH STREET.
0755 PM TSTM WND GST 2 NNW ANKENY AIRPORT 41.72N 93.58W
04/14/2012 E65.00 MPH POLK IA TRAINED SPOTTER
60 TO 65 MPH WINDS...NO DAMAGE REPORTS YET. WIND LASTED
ABOUT 10 MPH.
0759 PM TSTM WND DMG 1 ESE JOHNSTON 41.68N 93.69W
04/14/2012 POLK IA TRAINED SPOTTER
SMALL BRANCHES BROKEN OFF. MINOR STREET FLOODING.
0807 PM FLASH FLOOD WINTERSET 41.34N 94.02W
04/14/2012 MADISON IA LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING IN MADISON COUNTY. SOME ROADS
UNDER WATER ESPCIALY WEST...SOUTH AND NORTH OF WINTERSET.
0815 PM HEAVY RAIN 5 SW SAYLORVILLE LAKE 41.69N 93.80W
04/14/2012 M2.75 INCH POLK IA TRAINED SPOTTER
STORM TOTAL RAINFALL AT 2.75 INCHES AS OF 815 PM. 1.9
INCHES FELL WITHIN 45 MINUTES.
0820 PM FLASH FLOOD 5 NW ANKENY AIRPORT 41.74N 93.64W
04/14/2012 POLK IA TRAINED SPOTTER
STREET FLOODING...1 TO 2 FEET IN ANKENY NEAR HY VEE AND
HIGH SCHOOL BY 1ST STREET.
0821 PM HAIL 5 W CHARITON AIRPORT 41.03N 93.46W
04/14/2012 E1.75 INCH LUCAS IA TRAINED SPOTTER
0829 PM TSTM WND DMG KNOXVILLE 41.32N 93.10W
04/14/2012 MARION IA TRAINED SPOTTER
TREES DOWN AND DIME SIZE HAIL REPORTED.
0829 PM HAIL 2 E CHARITON AIRPORT 41.02N 93.32W
04/14/2012 E1.00 INCH LUCAS IA TRAINED SPOTTER
QUARTER SIZED HAIL ALONG WITH ESTIMATED 60 MPH WIND
GUSTS.
0831 PM NON-TSTM WND GST RINGSTED 43.30N 94.51W
04/14/2012 E55.00 MPH EMMET IA TRAINED SPOTTER
0831 PM HAIL 2 NNE MONTEZUMA 41.61N 92.50W
04/14/2012 E0.50 INCH POWESHIEK IA TRAINED SPOTTER
0845 PM HAIL PELLA 41.41N 92.92W
04/14/2012 E0.75 INCH MARION IA TRAINED SPOTTER
0.25 TO 0.75 INCH HAIL REPORTED ALONG WITH MINOR STREET
FLOODING
0845 PM HAIL N LOVILIA 41.14N 92.91W
04/14/2012 E1.00 INCH MONROE IA TRAINED SPOTTER
QUARTER SIZE HAIL... PARTIALLY COVERING THE GROUND
0900 PM HAIL 4 SW EDDYVILLE 41.12N 92.68W
04/14/2012 E2.50 INCH MONROE IA TRAINED SPOTTER
0907 PM HAIL 1 NW EDDYVILLE 41.16N 92.64W
04/14/2012 E1.75 INCH MAHASKA IA TRAINED SPOTTER
GOLFBALL SIZE HAIL
0907 PM HAIL 2 NW OSKALOOSA 41.31N 92.67W
04/14/2012 E1.00 INCH MAHASKA IA TRAINED SPOTTER
QUARTER SIZE HAIL AND EST. 60 TO 70 MPH WIND GUSTS.
0910 PM HAIL 1 WNW OSKALOOSA 41.30N 92.66W
04/14/2012 E0.75 INCH MAHASKA IA TRAINED SPOTTER
STRONG WINDS REPORTED...NO ESTIMATE ON SPEED.
&&
SNIVELYLocal storm report, Apr 14, 9:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 ESE OTTUMWA AIRPORT 41.09N 92.33W
04/14/2012 E0.88 INCH WAPELLO IA TRAINED SPOTTER
NICKEL SIZE HAIL AND HEAVY RAIN
&&
SNIVELYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:07 PM CDT | Flash Flood Warning | DMX | Adair, Madison | 101 min |
| Apr 14, 7:11 PM CDT | Tornado Warning | DMX | Madison, Union | 19 min |
| Apr 14, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Union, Warren | 49 min |
| Apr 14, 7:30 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 3 hr |
| Apr 14, 7:32 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Polk, Warren | 43 min |
| Apr 14, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 38 min |
| Apr 14, 7:37 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 23 min |
| Apr 14, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 50 min |
| Apr 14, 8:14 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Mahaska, Marion, Monroe, Warren | 46 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 57 min |
| Apr 14, 8:43 PM CDT | Flash Flood Warning | DMX | Marshall, Tama | 84 min |
| Apr 14, 8:55 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more | 103 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 49 min |
| Apr 14, 9:21 PM CDT | Tornado Warning | DMX | Mahaska | 24 min |
| Apr 14, 10:25 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Cass, Clarke, Dallas and 7 more | 7 hr |
| Apr 15, 4:15 AM CDT | High Wind Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more | 16 hr |
| Apr 15, 4:15 AM CDT | Wind Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more | 33 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.